Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Feb 12, 2019, 6:15 PM EST for Chesterfield County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2019, 6:15 PM EST (23:15 UTC)
- Expired
- Feb 12, 2019, 6:45 PM EST
- In force
- 30 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 130 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 707 m²/s²
- 0-3 km storm-relative helicity
- 789 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678
WUUS52 KCAE 122315
SVRCAE
SCC025-130000-
/O.NEW.KCAE.SV.W.0004.190212T2315Z-190213T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
615 PM EST TUE FEB 12 2019
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Chesterfield County in central South Carolina...
* Until 700 PM EST.
* At 614 PM EST, a severe thunderstorm was located 11 miles southwest
of Chesterfield, or 17 miles southwest of Cheraw, moving northeast
at 40 to 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cheraw, Chesterfield, Ruby, Patrick and Mount Croghan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3460 7981 3453 7983 3449 7990 3449 7997
3450 7998 3449 8003 3449 8005 3440 8023
3481 8030 3481 7994 3476 7993 3474 7989
3468 7986 3465 7980 3462 7978
TIME...MOT...LOC 2314Z 240DEG 49KT 3459 8017
HAIL...<.75IN
WIND...60MPH
$$
awp2 follow-up statements
623
WWUS52 KCAE 122324
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
624 PM EST TUE FEB 12 2019
SCC025-130000-
/O.CON.KCAE.SV.W.0004.000000T0000Z-190213T0000Z/
Chesterfield SC-
624 PM EST TUE FEB 12 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EST
FOR EASTERN CHESTERFIELD COUNTY...
At 624 PM EST, a severe thunderstorm was located near Chesterfield,
or 7 miles west of Cheraw, moving northeast at 45 to 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cheraw, Chesterfield and Patrick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3460 7981 3453 7983 3449 7990 3449 7997
3450 7998 3449 8003 3449 8005 3445 8013
3464 8013 3477 8016 3481 8008 3481 7994
3476 7993 3474 7989 3468 7986 3465 7980
3462 7978
TIME...MOT...LOC 2324Z 240DEG 49KT 3466 8002
HAIL...<.75IN
WIND...60MPH
$$
awp081
WWUS52 KCAE 122345
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
645 PM EST TUE FEB 12 2019
SCC025-122355-
/O.CAN.KCAE.SV.W.0004.000000T0000Z-190213T0000Z/
Chesterfield SC-
645 PM EST TUE FEB 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHESTERFIELD COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3460 7981 3453 7983 3449 7990 3449 7997
3450 7998 3449 8003 3449 8005 3445 8013
3464 8013 3477 8016 3481 8008 3481 7994
3476 7993 3474 7989 3468 7986 3465 7980
3462 7978
TIME...MOT...LOC 2344Z 240DEG 49KT 3481 7971
$$
awpWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 3:51 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 12, 3:51 PM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
351 PM EST Tue Feb 12 2019
.SYNOPSIS...
A cold front will cross the area tonight. Expect gusty winds,
widespread showers and a few embedded thunderstorms late this
afternoon and evening. High pressure will be over the region
Wednesday and Thursday with the next in a series of systems
crossing the region Friday into the weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Windy conditions through the overnight. Lake Wind Advisory in
effect.
Surface wedge has finally eroded across most of the area with
the warm front in the eastern Piedmont late this afternoon.
Model soundings suggest strong deep layer shear this afternoon
and tonight with 0-6km Bulk shear 40 to 50 knots...perhaps
higher. Instability appears weak with ML CAPE around 500 J/kg.
Strongest dynamics appear to lift north of the area although
region in somewhat favorable entrance region of 150-knot upper
jet over Tennessee Valley. It is a high shear-low CAPE
environment although updraft helicity appears weak. Still think
some potential for isolated damaging winds due to strength of
low-level flow...around 50 knots. The latest HRRR model shows a
and evening. By 900 pm expect most of the convection will be east
of the area. The main cold front will move through later, with
cold advection after 06z. Temperatures will fall into the lower
to mid 40s with diminishing winds toward morning.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
The cold front will be offshore at sunrise with high pressure
and drier air moving into the region. With a pressure gradient
remaining tight through the early afternoon winds will remain
strong and gusty. As the pressure gradient relaxes through the
afternoon expect winds to diminish and become light and
variable overnight as an inversion develops. Skies will be
mostly clear Wednesday night and combine with the subsiding
winds producing excellent net radiational cooling conditions.
Wednesday afternoon high temperatures will be in the upper 50s
to low 60s with in overnight lows in the mid 30s for most
locations.
Conditions will be similar Thursday as the high moves across
the region with skies remaining mostly clear and light southerly
winds. Late Thursday afternoon clouds will begin increasing as
the southerly flow increases and continues transporting moisture
northward. Thursday night clouds will continue increasing as
the next front moves through the TN Valley and into the Upstate
around daybreak. High temperatures Thursday afternoon will be in
the mid to upper 60s with lows Thursday night in the mid to
upper 40s.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Models are in good agreement with the synoptic pattern through
the long term with some differences in timing and intensity.
The cold front will begin Friday in the eastern TN Valley with
models indicating it struggling to cross the Appalachians. As
such have adjusted pops to keep highest chance in the northern
Midlands with lower pops to the south. Systems beyond Friday
will occur in rapid succession as the longwave trough remains
over the West Coast with zonal flow over the remainder of the
US. The remains of the frontal boundary will stall over the area
Friday afternoon with another disturbance moving along the
boundary Friday night. This system will mainly stay north of the
area however with southerly flow persisting over the area
expect showers to develop over the area Friday night into
Saturday morning with clouds and frontal remains over the area
into Saturday night. The frontal remains will move south of the
area Sunday with only a brief period of high pressure building
into the area before the front returns northward on Monday with
increasing chances of rain for the early part of next week.
Temperatures through the long term will be above normal.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Surface wedge has eroded across the area. VFR conditions have
developed across the area. However, lower clouds advecting back
into the area from Georgia ahead of a line of showers. So,
expect a period of MVFR ceilings at times through the early
evening. Southwest winds 15 to 25 knots with gusts to 30 knots
ahead of the convective line. The showers and possibly a
thunderstorm will move across the region late this afternoon
through early evening. The current timing appears to be
between 21z-03z at area terminals. Brief IFR conditions will be
possible as the line of convection moves through. Strong gusty
winds in excess of 35 knots may occur. Winds will shift to
west/northwest behind the front this evening and slowly subside
after 06z. VFR conditions expected Wednesday with west-
northwest winds 10 knots.
EXTENDED AVIATION OUTLOOK...VFR conditions Wednesday and
Thursday. A frontal system may bring widespread MVFR or IFR
conditions Thursday night through Saturday.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory until 4 AM EST Wednesday for GAZ040-063>065-
077.
SC...Lake Wind Advisory until 4 AM EST Wednesday for SCZ015-016-018-
020>022-025>031-035>038-041.
&&
SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99Hazardous weather outlook, Feb 12, 12:03 PM EST, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 1203 PM EST Tue Feb 12 2019 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-131715- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 1203 PM EST Tue Feb 12 2019 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 12, 5:40 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
540 PM EST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 2 NNE IRMO 34.12N 81.18W
02/12/2019 RICHLAND SC LAW ENFORCEMENT
TREES DOWN MIKE STUCK RD AND BROAD RIVER RD.
&&
JLSpecial weather statement, Feb 12, 5:42 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Columbia SC
542 PM EST TUE FEB 12 2019
SCZ015-016-022-122345-
Lancaster SC-Chesterfield SC-Kershaw SC-
542 PM EST TUE FEB 12 2019
...Strong Thunderstorms Will Impact Portions of southeastern
Lancaster...Chesterfield and northern Kershaw Counties Until 645 PM
EST....
At 541 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm 8 miles southeast of Kershaw, or 17 miles
northeast of Camden, moving east at 40 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Pageland, Kershaw, Chesterfield, Mcbee, Jefferson, Society Hill,
Ruby, Patrick, Bethune and Mount Croghan.
LAT...LON 3449 7990 3449 7997 3450 7998 3449 8003
3449 8005 3437 8028 3435 8078 3438 8077
3441 8078 3442 8083 3456 8071 3466 8040
3482 8055 3482 8054 3481 8002 3453 7982
TIME...MOT...LOC 2241Z 272DEG 48KT 3447 8046
awpLocal storm report, Feb 12, 5:45 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
545 PM EST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 2 SE SAINT ANDREWS 34.03N 81.08W
02/12/2019 RICHLAND SC LAW ENFORCEMENT
TREES DOWN TOWNES RD AND NOTTINGHAM RD.
&&
JLLocal storm report, Feb 12, 5:48 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
548 PM EST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 SSE IRMO 34.09N 81.18W
02/12/2019 E0.25 INCH LEXINGTON SC PUBLIC
PEA-SIZED HAIL WAS REPORTED IN IRMO, ALONG
WITH WIND GUSTS STRONG ENOUGH TO MOVE PATIO
FURNITURE AROUND.
&&
ACMLocal storm report, Feb 12, 5:52 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
552 PM EST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST SAINT ANDREWS 34.05N 81.11W
02/12/2019 M50 MPH RICHLAND SC MESONET
RCWINDS REPORTED 50 MPH WIND GUST AT
ST.ANDREWS AT BROAD RIVER ROAD.
&&
AWPLocal storm report, Feb 12, 5:55 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
555 PM EST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 E ARCADIA LAKES 34.05N 80.95W
02/12/2019 RICHLAND SC BROADCAST MEDIA
TREES DOWN WEDGEFIELD RD NEAR DECKER BLVD
FROM WACHFOX TWITTER REPORT.
&&
JLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:00 PM EST | Dense Fog Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 13 hr |
| Feb 12, 3:02 PM EST | Special Weather Statement | CAE | Edgefield, McCormick | 58 min |
| Feb 12, 3:46 PM EST | Special Weather Statement | CAE | Edgefield, McCormick | 89 min |
| Feb 12, 4:11 PM EST | Special Weather Statement | CAE | Edgefield, McCormick | 49 min |
| Feb 12, 4:50 PM EST | Special Weather Statement | CAE | Aiken, Barnwell, Kershaw, Lexington, Newberry, Richland and 1 more | 55 min |
| Feb 12, 5:00 PM EST | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 60 min |
| Feb 12, 5:05 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Edgefield | 55 min |
| Feb 12, 5:17 PM EST | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 32 min |
| Feb 12, 5:42 PM EST | Special Weather Statement | CAE | Chesterfield | 63 min |
| Feb 12, 6:38 PM EST | Special Weather Statement | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.